MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07545
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cath lab intro set including: a sheath ext assembly, a non-arrow catheter (which the customer stated was a cxi device by cook medical), and a non-arrow guide wire for analysis.The 5fr dilator was not returned.The non-arrow guide wire was returned advanced through the non-arrow catheter which was advanced through the returned sheath.Significant signs of use in the form of biological material were observed on and within the returned components.Visual analysis of the returned sheath revealed that the wrapped wire was unraveled off the inner extrusion in two sections of its body.The proximal end of the sheath remained attached to the hemostasis valve body, and it was not unraveled.The distal end of the sheath was also not unraveled.Microscopic examination of the points of unraveling revealed that the sheath extrusion appeared stretched and deformed which is consistent with undue force.The length of returned sheath could not be accurately measured due to the nature of the damage.The sheath started unraveling approximately 264 mm from the juncture hub.The sheath outer diameter measured 0.10300", which is within the specification limits of 0.099"-0.103" per the wrapped extrusion product drawing.The non-arrow catheter and non-arrow guide wire were removed from the sheath.Excess biological material was observed within the sheath.The sheath inner diameter at the distal tip measured 0.072", which is within the specification limits of 0.072"-0.074" per the sheath ext assembly w/dilator product drawing.The sheath inner diameter towards the proximal end and center of the body could not be accurately measured due to the nature of the damage.The outer diameter of the non-arrow catheter measured 0.05090" which is less than the sheath inner diameter at the distal tip.Dimensional inspection of the dilator could not be performed as the component was not returned.Functional inspection of the sheath with the dilator could not be performed as the dilator was not returned.Instead, a lab inventory 5fr dilator was inserted through the hemostasis valve body of the sheath assembly.The dilator advanced through both components with little to no resistance, and the dilator hub was able to snap into the sheath cap.Performed per the instructions for use (ifu), "ensure dilator hub fully snaps into sheath cap." the customer stated, "the cxi got stuck inside the arrow sheath, the surgeon had to pull so hard that the cxi connector hub disconnected completely from the catheter." therefore, unintentional use error of undue force likely caused or contributed to the observed damage on the sheath.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "do not apply excessive force in removing guide wire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the report of an unraveled sheath was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath coils had become separated and unraveled towards the center of the body.Aside from this, it was noted that the returned catheter and guide wire were both non-arrow products.A device history record review was performed, and no relevant findings were identified.The customer stated they used undue force prior to the sheath unraveling.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: the arrow broke when he tried to put a cxi in.The cxi also broke resulting in them having no access to the patient and having an arterial bleed.Additional information: the cxi got stuck inside the super arrow flex sheath, the surgeon pulled hard which caused the cxi connector hub to disconnect from the catheter.After the bleed pressure was held for 20 minutes and protamine was given.The case had to be aborted.All components were removed from the patient and the patient was reported as stable.No other harm.

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18864790
Report Number9680794-2024-00185
Device Sequence Number11635750
Product Code DQY
UDI-Device Identifier00801902001788
UDI-Public00801902001788
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07545
Device Lot Number14F23G0160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown